MAUDE Adverse Event Report: ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number C408645
Medical Device Problem Codes No Display/Image (1183); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual analysis and additional testing were performed on the returned device.The imaging issue was unable to be confirmed due to the condition of the returned device (dried contrast within the sheath).A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A query of the complaint handling database for the reported lot was performed and revealed there is no indication of a lot level quality product issue.Based on the information provided and analysis of the returned device, the reported imaging loss was due to operational context.It is likely that the observed optical fiber break caused the reported loss of imaging.It could also be that the patient¿s anatomical condition(s) or the use technique(s) employed by the user caused the observed optical fiber damage; however, this information could not be confirmed.There was a tear of the distal edge of the guidewire exit notch which progressed distally and was likely due to the use technique/angle when the device was removed from the guidewire.The tear would have likely occurred outside the patient and during post procedure handling/removal and was unrelated to the reported imaging issue and observed optical fiber break.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during the procedure, the dragonfly optis imaging catheter displayed no image.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.Returned goods lab observed a tear on the exit notch.

Brand Name
DRAGONFLY¿ OPTIS¿ IMAGING CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18161260
Report Number2024168-2023-12825
Device Sequence Number7275618
Product Code DQO
UDI-Device Identifier00183739000647
UDI-Public00183739000647
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141769 
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2025
Device Catalogue NumberC408645
Device Lot Number9013873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2023
Initial Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown